MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SUTURE; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SUTURE; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A405
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic uterine fibroid surgery on (b)(6) 2026 and a barbed suture was used.During the procedure, separation of the suture and needle occurred upon suturing of the uterus.Another like device was used to continue the suturing and complete the surgery.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: syringe separation occurs during the suturing of a uterus using sxpp1a405 during laparoscopic uterine fibroid surgery.The stitching is completed with the replacement of the new stitch.When did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.During passage through tissue.H3 investigation summary: the product was returned to ethicon for evaluation.One empty foil, one empty labeled winding former, one needle-suture piece and one suture piece were received for analysis.Product code sxpp1a405.During visual inspection of the returned needle-suture piece, the swage and attachment area were observed as expected; however, the body of the needle exhibited noticeable bending, along with significant crimping marks that are consistent with those caused by a surgical instrument.The suture piece was noted to be still attached to the barrel hole of the needles.Overall, no needle pull-off was observed.The sutures were examined, and the extremes of the sutures were noted to be cut and damaged (crushed) on the suture surface and the extremes likely by a surgical instrument.Furthermore, body fluids were noted along the length of the suture.The product code sxpp1a405 contains an absorbable suture.Since the samples were received open, the functional test could not be performed due to undetermined exposure to the environment.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no issues related to pull off - suture needle were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 5/1/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: procedure name should be laparoscopic myomectomy for uterine fibroids.

Brand Name
STRATAFIX SUTURE
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24774618
Report Number2210968-2026-03348
Device Sequence Number21313653
Product Code NEW
UDI-Device Identifier10705031227682
UDI-Public(01)10705031227682(17)270228(10)1079AH
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A405
Device Lot Number1079AH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown